Academic Journals Database
Disseminating quality controlled scientific knowledge

CAUSE OF ANTIRETROVIRAL DRUG CHANGES AMONG PATIENTS ON ANTIRETROVIRAL THERAPY AT THE ART CENTER IN DESSEI REGIONAL REFERRAL HOSPITAL, ETHIOPIA

ADD TO MY LIST
 
Author(s): Anwar Mulugeta

Journal: International Journal of Pharmaceutical Sciences and Research
ISSN 0975-8232

Volume: 3;
Issue: 1;
Start page: 120;
Date: 2012;
VIEW PDF   PDF DOWNLOAD PDF   Download PDF Original page

Keywords: Switch | Toxicity | Zidovudine | Efavirenz | Neverapine | Stavudine

ABSTRACT
Background: Beside the fact of poor adherence to antiretroviral drugs in resource limited country, serious adverse effects of the drugs and treatment failure complicate the whole management of antiretroviral therapy. Consequently, treatment modification and discontinuation of therapy has become a common phenomenon and hence limitation of treatment option has turn out the major concern of the future HAART. The aim of the study was to assess the factors responsible for modification of ARV regimen in patients taking ARV drugs.Methods: A cross sectional descriptive study was conducted between January 2007 and December 2007 in Dessie regional referral hospital Result: One hundred twenty two patients switch their first regimen in Dessie regional referral hospital within the study period. The most frequent prescribed first regimens before switch were AZT/3TC/EFV (36%), AZT/3TC/NVP (27%), D4T/3TC/EFV (19%) and D4T/3TC/NVP (18%). Toxicity (66%) followed by co-morbidity (14%) and planning pregnancy (11%) were the most common reasons for modification of antiretroviral therapy .The main toxicity was anemia (64 patients)and peripheral neuropathy (11 patients). Conclusion: The proportions of patients who modify HAART in our resource constrained setting present a challenge to the limited treatment options that currently present.
Save time & money - Smart Internet Solutions      Why do you need a reservation system?